MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LEGION CON ART INS 9MM SZ 7-8; PROSTHESIS KNEE PATELLOFEMOROTIBIAL SEMICONSTRAINED CMNTD POLYMERMETALPOLYMER

SMITH & NEPHEW, INC. LEGION CON ART INS 9MM SZ 7-8; PROSTHESIS KNEE PATELLOFEMOROTIBIAL SEMICONSTRAINED CMNTD POLYMERMETALPOLYMER
Model Number 71420551
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/13/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to a luxation of the proximal tibia due to post traumatic events.
 
Additional Manufacturer Narrative
Results of investigation: it was reported that a revision surgery was performed due post traumatic event.Patient tilts over in squat and the knee prosthesis luxated.The affected legion constrained articular insert was returned and evaluated.A lab analysis conducted during this investigation noted that damage/deformation was observed on the articular surface of the insert; these features have been reported as being created by third-body particulate (bone cement, bone, etc.) in the joint space.Cement and bone particulate are known to be produced during a total knee arthroplasty (tka), even under carefully controlled conditions.The insert post is also damaged and scratched.Both the anterior and posterior surfaces of the post are deformed and damaged.No material or manufacturing deviations were observed.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident or adverse event could not be corroborated.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.No further investigation warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.
 
Additional Manufacturer Narrative
Additional info: probable causes added to results of investigation per risk management file.Results of investigation: it was reported that a revision surgery was performed due to traumatic event.Patient tilts over in squat and the knee prosthesis luxated.The affected legion constrained articular insert, used in treatment, was returned and evaluated.A lab analysis conducted during this investigation noted that damage/deformation was observed on the articular surface of the insert; these features have been reported as being created by third-body particulate (bone cement, bone, etc.) in the joint space.Cement and bone particulate are known to be produced during a total knee arthroplasty (tka), even under carefully controlled conditions.The insert post is also damaged and scratched.Both the anterior and posterior surfaces of the post are deformed and damaged.No material or manufacturing deviations were observed.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident could not be corroborated.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.Per our risk management file, possible causes of dislocation could include but not limited to traumatic injury, patient anatomy or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.However we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
LEGION CON ART INS 9MM SZ 7-8
Common Device Name
PROSTHESIS KNEE PATELLOFEMOROTIBIAL SEMICONSTRAINED CMNTD POLYMERMETALPOLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8981132
Report Number1020279-2019-03325
Device Sequence Number3132471
Product Code JWH
UDI-Device Identifier03596010555830
UDI-Public03596010555830
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K962137
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/07/2023
Device Model Number71420551
Device Catalogue Number71420551
Device Lot Number13HM06786
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2019
Initial Date Received by Manufacturer 08/14/2019
Supplement Date Received by Manufacturer08/14/2019
08/14/2019
Initial Report FDA Received Date09/10/2019
Supplement Report FDA Received Date12/13/2019
01/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Weight140